Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 4, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this red flag warning at Apr 11, 2011, 4:21 AM CDT for 23 counties in Texas. It took effect at Apr 11, 2011, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2011, 4:21 AM CDT (09:21 UTC)
- In effect from
- Apr 11, 2011, 10:00 AM CDT
- Expired
- Apr 11, 2011, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Houston/Galveston, TX
All 23 counties
Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.4 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 680 J/kg
- Mixed-layer CIN
- -352 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
310 WWUS84 KHGX 110921 RFWHGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 421 AM CDT MON APR 11 2011 ...RED FLAG WARNING IN EFFECT FOR ALL OF SOUTHEAST TEXAS... .A VERY DRY AIR MASS WILL PUSH INTO THE REGION IN THE WAKE OF A MILD PACIFIC COLD FRONT. NORTH AND NORTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH WITH HIGHER GUSTS. RELATIVE HUMIDITY VALUES WILL PLUMMET FROM AROUND 85 PERCENT THIS MORNING TO 13 TO 25 PERCENT THIS AFTERNOON. CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR ACROSS THE REGION. TXZ176-177-195>199-210>213-226-227-235-120100- /O.UPG.KHGX.FW.A.0003.110411T1700Z-110412T0100Z/ /O.NEW.KHGX.FW.W.0004.110411T1500Z-110412T0100Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-JACKSON- MADISON-MONTGOMERY-WALKER-WALLER-WASHINGTON-WHARTON- 421 AM CDT MON APR 11 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR ALL OF SOUTHEAST TEXAS FOR FIRE WEATHER ZONES 176...177...195...196...197...198...199...210...211...212... 213...226...227 AND 235... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING. * AFFECTED AREA...FIRE WEATHER ZONES 176...177...195...196... 197...198...199...210...211...212...213...226...227 AND 235. * WIND...NORTHWEST TO NORTH WINDS 15 TO 20 MPH AND GUSTY. * HUMIDITY...FALLING TO 13 TO 25 PERCENT. * HIGHEST THREAT...IS LOCATED ALONG AND WEST OF A LINE FROM MADISONVILLE TO HOUSTON TO ANGLETON WHERE SUSTAINED WINDS OF NEAR 20 MPH MAY DEVELOP IN CONJUNCTION WITH 2 TO 5 HOURS OF RELATIVE HUMIDITIES NEAR 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED AND SOME COUNTIES IN THE WARNED AREA ARE UNDER BURN BANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ANY POTENTIAL FIRE STARTS. AVOID WELDING OUTDOORS OR USING GRILLS. IF YOU MUST BE SURE TO HAVE ABUNDANT WATER HANDY TO DOUSE ANY FIRES THAT COULD START. CALL THE FIRE DEPARTMENT OR DEPARTMENT OF PUBLIC SAFETY IF YOU SPOT FLAMES. && $$ TXZ163-164-178-179-200-214-236>238-120100- /O.NEW.KHGX.FW.W.0004.110411T1500Z-110412T0100Z/ BRAZORIA-CHAMBERS-GALVESTON-HOUSTON-LIBERTY-MATAGORDA-POLK- SAN JACINTO-TRINITY- 421 AM CDT MON APR 11 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR ALL OF SOUTHEAST TEXAS FOR FIRE WEATHER ZONES 163... 164...178...179...200...214...236...237 AND 238... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 163...164...178...179... 200...214...236...237 AND 238. * WIND...NORTHWEST TO NORTH WINDS NEAR 15 MPH AND GUSTY. * HUMIDITY...FALLING TO 15 TO 30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED AND SOME COUNTIES IN THE WARNED AREA ARE UNDER BURN BANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
753 WWUS84 KHGX 120115 RFWHGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 815 PM CDT MON APR 11 2011 ...RED FLAG WARNING HAS EXPIRED... .TEMPERATURE WILL CONTINUE TO FALL AND RELATIVE HUMIDITY OF 20 PERCENT OR GREATER WILL RISE WITH LIGHT WINDS. TXZ163-164-176>179-195>200-210>214-226-227-235>238-120215- /O.EXP.KHGX.FW.W.0004.000000T0000Z-110412T0100Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 815 PM CDT MON APR 11 2011 ...RED FLAG WARNING HAS EXPIRED FOR SOUTHEAST TEXAS FOR FIRE WEATHER ZONES 163...164...176...177...178...179...195...196... 197...198...199...200...210...211...212...213...214...226...227... 235...236...237 AND 238... TEMPERATURES HAVE FALLEN INTO THE 70S WITH RELATIVE HUMIDITY VALUES OF 17 TO 35 PERCENT THAT WILL RISE QUICKLY WITH WINDS RELAXING QUICKLY AS WELL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this red flag warning went out at Apr 10, 11:38 PM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Apr 10, 11:38 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1138 PM CDT SUN APR 10 2011
.DISCUSSION...
SEE AVIATION.
&&
.AVIATION...
THE TWO MAIN ISSUES ARE CEILING HEIGHTS AND CHCS FOR CONVECTION
LATE TONIGHT AND TOMORROW MORNING. THINKING HAS NOT CHANGED MUCH ON
THE CHC OF TSTMS. STILL VERY LOW ACROSS MOST OF THE AREA. THE BEST
CHC WILL BE AT CLL. WILL HANDLE WITH A VCTS AT CLL AS THE WIND
SHIFT APPROACHES. ELSEWHERE ACROSS INLAND TAF SITES WILL STICK
WITH A VCSH AND CB. THE COLD FRONT WILL PASS THROUGH ABOUT AN
HOUR OR TWO BEHIND THE INITIAL WESTERLY WIND SHIFT. WITH THE
SOUTHERLY WINDS INCREASING A LITTLE THIS EVENING AS THE LINE OF
STORMS IN CENTRAL TEXAS DEVELOPED...CEILINGS HAVE RISEN A LITTLE
NEAR THE COAST WITH BETTER MIXING. THINK WE WILL SEE THE STRATO-CU
DECK IN THE 1000 TO 2000 FT RANGE OVERNIGHT WITH SLIGHTLY LOWER
HEIGHTS NEAR THE COAST. 33
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 70 84 53 82 52 / 30 10 0 0 0
HOUSTON (IAH) 72 86 53 82 58 / 10 20 0 0 0
GALVESTON (GLS) 73 80 63 78 68 / 10 20 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: AUSTIN...BRAZOS...BURLESON...
COLORADO...FORT BEND...GRIMES...HARRIS...JACKSON...
MADISON...MONTGOMERY...WALKER...WALLER...WASHINGTON...
WHARTON.
GM...SMALL CRAFT ADVISORY UNTIL 5 AM CDT MONDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...46
AVIATION/MARINE...33Hazardous weather outlook, Apr 11, 4:21 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 421 AM CDT MON APR 11 2011 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-120930- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 421 AM CDT MON APR 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A MILD PACIFIC COLD FRONT WILL MOVE THROUGH THE REGION BETWEEN 5 AM FOR THE COLLEGE STATION AREA...THE HOUSTON AREA AROUND 10 AM AND OFF THE COAST AFTER NOON. VERY LITTLE IF ANY RAINFALL IS EXPECTED WITH THE FRONTAL PASSAGE. VERY DRY AIR WILL SWEEP INTO THE AREA LATE THIS MORNING AND THROUGHOUT THE AFTERNOON ON NORTHWEST TO NORTH WINDS OF 10 TO 20 MPH AND GUSTY. A RED FLAG WARNING WILL BE IN EFFECT FOR THE CRITICAL FIRE DANGER PRESENT. THE CONDITIONS SHOULD IMPROVE AFTER 7 PM AS TEMPERATURES FALL THE HUMIDITY RISES WITH THE WINDS DROPPING OFF TO 5 TO 10 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DRY CONDITIONS WILL CONTINUE ON TUESDAY WITH LIGHT EASTERLY WINDS. AN ELEVATED FIRE DANGER WILL CONTINUE THROUGH TUESDAY AFTERNOON. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 9:19 PM CDT | Small Craft Advisory | HGX | 10 hr | |
| Apr 11, 3:46 PM CDT | Small Craft Advisory | HGX | 18 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.